MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12123-F
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " in icu the swg was found kinked prior to the patient." there was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit including the guide wire within its advancer and an arrow raulerson syringe (ars) for analysis.The guide wire cap was not returned.No obvious signs of use were observed.The guide wire was observed to have two kinks towards the distal end.The distal j-bend was not misshapen and was intact.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.During full assembly, the kinking in the guide wire would have been located within the guide wire cap, straightening tube, and advancer tubing during packaging, shipping, and storage, protecting it from damage.No other defects or anomalies were observed on the returned guide wire assembly.The kinks in the guide wire were located 419 mm and 555 mm from the proximal tip.The overall length of the guide wire measured 602 mm, which is within the specification limits of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.846 mm, which is within the specification limits of 0.838-0.877 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned ars and a lab inventory 18ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through both components with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit warns the user , "do not use if package is damaged." the report that the guide wire was kinked was confirmed through complaint investigation of the returned sample.Two kinks were observed towards the distal end of the guide wire body.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.During normal assembly, the kinked portions of the guide wire would be protected within the guide wire cap, straightening tube, and advancer tubing of the advancer assembly.Based on the customer report and sample received, the potential root cause cannot be determined as it cannot be confirmed when the damage occurred.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20193579
Report Number3006425876-2024-00902
Device Sequence Number6879929
Product Code DQY
UDI-Device Identifier00801902102119
UDI-Public(01)00801902102119(11)221201(17)271130(10)71F22L1534(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-12123-F
Device Lot Number71F22L1534
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown